Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 53, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Oct 24, 2018, 10:16 AM CDT for Houston County, Madison County, Texas. It took effect at Oct 25, 2018, 4:25 AM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2018, 10:16 AM CDT (15:16 UTC)
- In effect from
- Oct 25, 2018, 4:25 AM CDT
- Expired
- Oct 30, 2018, 3:45 PM CDT
- In force
- 5 days
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Houston County, TX, Madison County, TX
The radar
The Ft Hood radar (KGRK), 169 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River near Crockett (CRKT2). The gauge peaked at 42.86 ft at Oct 27, 2018, 10:00 AM CDT.
- Action stage
- 35 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 48 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08065350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Oct 24, 3:49 AM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Oct 24, 3:49 AM CDT, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
349 AM CDT Wed Oct 24 2018
.DISCUSSION...
Southeast Texas will see increasing rain chances as the day progresses
with the best coverage for most of the area coming during the late
afternoon hours today and on through the early morning hours tomorrow.
Increasing instability and deepening moisture levels support rain and
possible embedded thunderstorms as the remnants of Willa move across
the state and help to develop a surface low near the coast. Most areas
will see just rain, but cannot rule out some thunderstorm development
near the coast as this storm system organizes and moves on through.
Enough instability might develop for possible strong/severe storms
closer to the coast, and the movement of the low will help to determine
whether or not any of this possible activity happens inland. Through
tomorrow morning, rainfall totals are expected to average 1 to 2 inches
with some isolated higher amounts possible. Look for decreasing rain
coverage from west to east during the early morning hours tomorrow.
Once this system moves off to our east tomorrow, a drier pattern
eventually sets up for the end of the week, on through the weekend
as a northwest flow aloft develops, and into the first half of next
week as surface high pressure dominates the area. Our next rain chances
look like they return toward the end of next week when moisture levels
begin to rise as the high moves off to the east and onshore winds come
back. 42
&&
.MARINE...
Moderate to strong ne/e winds will persist along a developing
coastal low today. Elevated winds/seas remain in place and so will
the Small Craft Advisory. The coastal low should move northeastward
along/parallel the upper Texas coast later today and tonight.
Isolated strong storms will be a possibility.
Water levels are running 1-1.5 feet above normal. This will be a
concern along portions of the coastline for the late afternoon high
tide (Surfside, Blue Water Highway, & Bolivar - esp Highway 87/124
intersection) where overwash on the lowest flood prone roads will
probably occur. Have upgraded to a Coastal Flood Advisory for the
above locations. Kept the Beach Hazards Statement going for the
coast further south where significant impacts aren't anticipated
with these levels. Will continue the mention of high risk of rip
currents in both products.
As the coastal low moves east later tonight, winds will back to the
northwest...which should bring drier wx and gradually improving
marine conditions later Thurs and into the weekend. 47
&&
.AVIATION...
800-2000 ft ceilings are beginning to expand inland & suspect
they'll probably remain in place throughout the day considering
steep inversion in place. Increasing moisture/lift will bring
increasing precip coverage to se Tx during the day. Though there
will sct activity around further south and east...think the bulk of
precip will be situated north and west of the Highway 59 corridor
into the mid/late afternoon hours. Then more widespread precip
moving in and across the region from the west from roughly 21-04z.
Added some VCTS's for LBX & GLS as potential for storms exists near
the coast as a surface low moves nearby. Precip should push off to
the east after 6z, but IFR ceilings and patchy fog should linger
into the morning hours Thurs. 47
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 63 56 66 53 74 / 90 90 10 0 0
Houston (IAH) 66 59 69 54 75 / 80 90 10 0 0
Galveston (GLS) 73 65 70 60 74 / 70 90 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 11 PM CDT this evening for the
following zones: Brazoria Islands...Galveston Island and
Bolivar Peninsula.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through this afternoon for
the following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until 4 PM CDT this afternoon for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&Hazardous weather outlook, Oct 24, 4:17 AM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 417 AM CDT Wed Oct 24 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-437-251200- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk- San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington- Wharton- 417 AM CDT Wed Oct 24 2018 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight The area will see increasing rain chances as the day progresses with the best coverage for most locations coming during the late afternoon hours today and on through the early morning hours tomorrow. Isolated thunderstorms development is possible. Rainfall totals are expected to average 1 to 2 inches with some isolated higher amounts possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The weather will be dry. .SPOTTER INFORMATION STATEMENT... Spotter activation might be needed today through early Thursday morning. GMZ330-335-350-355-370-375-TXZ436-438-251200- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Galveston Island and Bolivar Peninsula- Matagorda Bay-Matagorda Islands- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 417 AM CDT Wed Oct 24 2018 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight Elevated winds and seas along with the risk of rip currents will persist, and Small Craft Advisories will likely be in effect at times. Periods of showers and possible thunderstorms can be expected. Above normal tide levels could lead to some minor coastal flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hazardous conditions are expected to diminish on Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation might be needed today through early Thursday morning.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 5:32 AM CDT | Beach Hazards Statement | HGX | Matagorda | 17 hr |
| Oct 24, 5:32 AM CDT | Coastal Flood Advisory | HGX | Brazoria, Galveston | 17 hr |
| Oct 24, 12:43 PM CDT | Special Marine Warning | HGX | 62 min | |
| Oct 24, 1:43 PM CDT | Special Marine Warning | HGX | 47 min | |
| Oct 24, 1:57 PM CDT | River Flood Warning | HGX | Jackson | 30 hr |
| Oct 24, 2:21 PM CDT | Special Marine Warning | HGX | 24 min | |
| Oct 24, 4:43 PM CDT | Rip Current Statement | HGX | Brazoria, Galveston | 11 hr |
| Oct 24, 5:17 PM CDT | Areal Flood Advisory | HGX | Brazoria | 58 min |
| Oct 24, 5:39 PM CDT | Special Weather Statement | HGX | Brazoria | 51 min |
| Oct 24, 6:04 PM CDT | Flash Flood Warning | HGX | Brazoria, Galveston | 116 min |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.